advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Jensen Beach, Florida, USA:

My five year old daughter was just diagnosed with diabetes. Her blood sugars are still fluctuating between low, normal and high. When her blood sugars are lower than 70 mg/dl [3.9 mmol/L], and especially when they fall below 40 mg/dl [2.2 mmol/L] or 50 mg/dl [2.8 mmol/L], should I give her something high in sugar? Will this add to diabetes complications later in her life? Or should I just stick with the healthy snack to boost her levels?

Answer:

It is important to treat low blood sugars with carbohydrates (sugars) such as glucose tablets and other forms of rapid acting sugars. Please visit our resource on low blood sugars, Hypoglycemia and Guidelines for Treating Lows by Age.

Treating these lows will not add to her complications later in life. However, you should aggressively try identify what may be causing low blood sugars and work to avoid them as much as possible.

MSB

DTQ-20001122131852
Original posting 3 Dec 2000
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.